Winter Weather, Kent
- When
- January 17, 7:00 PM EST to January 18, 2:00 AM EST
- Where
- Kent forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
A wintry mix of precipitation occurred across Kent and New Castle Counties on the evening and overnight on the 17th. Snow and sleet accumulations were around an inch or less and ice accretions averaged one to two tenths of an inch.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wintry mix of precipitation occurred across Kent and New Castle Counties on the evening and overnight on the 17th. Snow and sleet accumulations were around an inch or less and ice accretions averaged one to two tenths of an inch. The highest of both occurred in New Castle County. Untreated roadways were hazardous and the wintry mix slowed the morning commute on the 18th. Untreated secondary roadways and some bridges and overpasses remained icy for a few hours after the precipitation changed to plain rain in both Kent and New Castle Counties. Delaware State Police reported about two dozen accidents and four with injuries, most in New Castle County.
Precipitation started as snow in New Castle County, sleet in Kent County and mainly rain in Sussex County during the early evening of the 17th. As warmer air moved in at the surface and aloft, precipitation changed to freezing rain in Kent County during the middle of the evening on the 17th and started to transition to sleet and freezing rain in New Castle County. The freezing rain changed to plain rain in Kent County shortly after Midnight EST on the 18th, but took until nearly 8 a.m. EST for it to occur completely in New Castle County.
The wintry mix of precipitation was caused by the combination of a low pressure system that emerged from the Gulf of Mexico and an arctic high pressure system that left cold air in place, especially near the surface. The low pressure system moved from the eastern Gulf of Mexico on the 17th northeast to near Cape Hatteras, North Carolina at 7 a.m. EST on the 18th. It moved northnortheast and was just east of Atlantic City, New Jersey at 1 p.m. EST on the 18th. From there it turned more to the northeast and passed south of Montauk Point, New York by 7 p.m. EST that evening. The surface high pressure system was over New England on the evening of the 17th and at 7 a.m. EST on the 18th was centered over Nova Scotia. As it moved farther to the east, the combination of that motion and the low pressure system moving up the east coast cut off the supply of sub freezing temperatures near the coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 17, 5:49 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EST MON JAN 17 2011
.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER NORTHERN NEW ENGLAND WILL MOVE QUICKLY
OFFSHORE TONIGHT. A LOW PRESSURE SYSTEM CROSSING FLORIDA LATE THIS
AFTERNOON WILL MOVE NORTHEAST AND PASS EAST OF THE FORECAST AREA
TUESDAY EVENING. A WEAK COLD FRONT SHOULD PASS THROUGH THE AREA ON
WEDNESDAY. A SMALL AREA OF HIGH PRESSURE FOLLOWS THURSDAY. ANOTHER
COLD FRONT WILL PASS ACROSS THE AREA ABOUT THURSDAY NIGHT WITH A LOW
PRESSURE SYSTEM FORMING AND INTENSIFYING ALONG THIS BOUNDARY AS IT
MOVES OFFSHORE. A WEAKER COLD FRONT SHOULD PASS ACROSS THE REGION ON
SUNDAY AND BE FOLLOWED BY A HIGH PRESSURE SYSTEM ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
NO SIGNIFICANT CHANGE TO THE FORECAST PHILOSOPHY EARLY THIS
EVENING.
THE LEADING EDGE OF THE WARM AIR ADVECTION INDUCED PRECIPITATION
HAS REACHED SOUTHEAST VIRGINIA. IT IS INTERESTING TO NOTE THAT THE
PRECIPITATION TYPE SO FAR HAS BEEN RAIN...EVEN THOUGH THE 1800 UTC
KIAD SOUNDING AND AMDAR SOUNDINGS FROM NORTH CAROLINA SHOWED A
COLUMN COMPLETELY BELOW FREEZING.
THE RADAR RETURNS ACROSS MARYLAND AND SOUTHERN DELAWARE ARE STILL
ALOFT...AND THIS IS DUE MOSTLY TO THE DRY AIR IN PLACE (ESPECIALLY
BELOW THE CLOUD LEVEL). BASED ON EXTRAPOLATION AND NEAR TERM MODEL
OUTPUT...PRECIPITATION SHOULD REACH SOUTHERN DELAWARE AND TALBOT
AND CAROLINE COUNTIES BY 800 PM...THE REMAINDER OF EASTERN MARYLAND...
CENTRAL DELAWARE AND SOUTHERNMOST NEW JERSEY BY 900 PM...AND NEAR
PHILADELPHIA BY 1000 PM.
SURFACE TEMPERATURES ARE NEAR THE FREEZING MARK IN SOUTHERN
DELAWARE...AND BASED ON WHAT IS OCCURRING TO THE SOUTH WITH LIGHT
PRECIPITATION...THIS AREA SHOULD SEE LIGHT RAIN. IT WOULD APPEAR
AS THOUGH THE LOWER LEVELS SHOULD BE JUST ABOVE FREEZING...BUT
WILL HAVE TO WATCH FOR A TEMPERATURE DIP ONCE THE PRECIPITATION
ACTUALLY STARTS.
FURTHER NORTH...SINCE THE MID LEVEL WARM LAYER IS NOT PRESENT IN
THE SOUNDINGS TO THE SOUTH...THE PRECIPITATION SHOULD START AS
SNOW. THE EXCEPTION HERE MAY BE THE NEW JERSEY SHORE FROM LITTLE
EGG HARBOR SOUTH...WHERE TEMPERATURES ARE APPROACHING THE FREEZING
MARK NOW.
WINTER STORM WARNINGS WERE ISSUED NORTH AND ADVISORIES WERE
EXTENDED SLIGHTLY FARTHER TO THE SOUTH FOR FREEZING RAIN AT THE
START.
IF THERE WAS AN EASY BUTTON WITH LAST WEEK'S EVENT, WE COULD NOT
FIND ONE FOR THIS ONE. AT LEAST FOR ONE EVENT WE HAVE GONE BACK TO
THE MIXED BAG DILEMMAS THAT NORMALLY PLAGUE US DURING LA NINA
WINTERS WITH FORECAST CONFIDENCE ABOUT HOW THIS WILL TRANSPIRE LOWER
THAN AVERAGE.
FORECAST SOUNDINGS ARE EVOLVING MORE TOWARD A SNOW TO RAIN WITH LESS
OF A TRANSITIONAL FREEZING RAIN PERIOD IN THE SOUTHEASTERN PART OF
OUR CWA AND A BIGGER CHANCE OF A FRONT END SNOW IN THE NORTHERN PART
OF OUR CWA. THIS CAN BE SEEN IN THE FORECAST THICKNESS FIELDS AS
THEY ARE OVERALL LOWER INFERRING LESS OF A SLEETY WARM AIR MASS
ARRIVING ABOVE 850MB. STILL UNCERTAINTY ABOUNDS AS TO HOW QUICKLY
WILL THE WARM AIR ARRIVE AT THE SURFACE. THE MODELS REMAIN QUITE
AGGRESSIVE BRINGING ABOVE FREEZING TEMPS TO THE I95 CORRIDOR BY
12Z TUESDAY. MAYBE BECAUSE THE HIGH MOVES OFFSHORE SO QUICKLY AND
DOES NOT GET A CHANCE TO GET ESTABLISHED IS PART OF THE REASON.
NEVERTHELESS WE ARE STARTING FROM A PRETTY COLD START AND THE NEAR
SHORE WATER TEMPS ARE NOT EXACTLY WARM. FOR THIS REASON WE DID
EXTEND THE WINTER WEATHER ADVISORY FOR SOME SLEET AND FREEZING
RAIN A BIT FARTHER TO THE SOUTHEAST. WE WILL CONTINUE TO EVALUATE
THE RISE IN TEMPS AS TO WHETHER OTHER COUNTIES HAVE TO BE ADDED
SUCH AS ATLANTIC/SOUTHEAST BURLINGTON IN NJ AND DEEPER INTO THE
DELMARVA.
AS ABOVE ALL OF THE MODEL SFC BASED TEMP PROGS WERE MUCH MORE
AGGRESSIVE THAN WE WERE WITH BRINGING THE ABOVE FREEZING AIR
THROUGH OUR CWA. WE ARE CLOSEST TO THE SLOWEST GFS WITH THAT
THROUGH ABOUT 12Z TUESDAY AND THEN TOOK A GFS AND NAM COMPROMISE
AFTER THAT. GFS MOS IS EVEN SLOWER, BUT IT DID VERIFY TOO COLD
WITH ITS 18Z TEMPS.
WITH NO RIDGING TO STOP IT, SNOW SHOULD AS MUCH DEVELOP AS ADVECT
INTO OUR CWA DURING THE FIRST HALF OF THE NIGHT. MODEL FORECAST
SOUNDINGS ARE NOT SHOWING OMEGA AND SNOW GROWTH COINCIDING THROUGH
THE NIGHT IN PLACES WHERE SNOW IS EXPECTED TO FALL. WE KEPT
ACCUMULATIONS CLOSE TO A 10:1 RATIO. ACROSS THE LOCAL PHL AREA IT
BECOMES A RACE AS TO WHICH WILL ARRIVE FIRST AND SLOW THE
ADVANCEMENT OF THE SNOW/NOT SNOW LINE. EVEN TAKING THE MOST
CONSERVATIVE 850MB FORECAST TEMPS AT THIS POINT, WOULD BRING A NOT
SNOW TRANSITION INTO THE PHL NW SUBURBS AND THE RARITAN VALLEY BY
12Z WITH ZR/R PTYPE BASED ON EXPECTED SURFACE TEMPS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE SOUTHEASTERN HALF OF OUR CWA SHOULD BE TRANSITIONING TO PLAIN
RAIN OR HAVE PLAIN RAIN AS WE START TUESDAY MORNING. AT THIS POINT
THE STRONGEST FCST OMEGA, BETTER CROSSHAIRING AS WELL AS THE
STRONGEST FORECAST TROWALING WILL BE AFFECTING OUR CWA. WE COULD SEE
THE SLOWING OF A NOT SNOW TRANSITION AS THIS PROCESS INTENSIFIES.
PRECIPITATION INTENSITY SHOULD ALSO CAUSE A VERY DIFFICULT DURING
THE MORNING COMMUTE, ESPECIALLY FROM AROUND THE I78 CORRIDOR AND
NORTHWARD. WE WERE NOT CONFIDENT ENOUGH FOR THE NEXT TIER DOWN TO
ISSUE A WARNING AT THIS POINT AS THE COMBINATION OF SFC
TEMPERATURES AND PTYPE BECOME PROBLEMATICAL.
THIS EVENT WILL BE ENDING AS TUESDAY PROGRESSES AND SHOULD BE DONE
BY NOON IN OUR DELMARVA ZONES, EARLY AFTERNOON AROUND THE LOCAL PHL
AREA AND BY THE START OF THE EVENING RUSH NORTH. CURRENT THOUGHTS
ARE THAT THE 12Z NAM QPF IS TOO ROBUST VS THE SREF/GEFS MEANS AND
EVEN OTHER HIGHER RESOLUTION MODELS. SO THE COMBINATION OF THE HEAVIER
RAIN AND ANY SNOW MELT (THE FRESH SNOW SHOULD ACT LIKE A SPONGE
BECAUSE TEMPS ARE NOT EXPECTED TO GET TOO HIGH) SHOULD NOT RESULT
IN ANY STREAM FLOODING. BUT THERE SHOULD BE SOME TYPICAL POOR
DRAINAGE FLOODING SOUTHEAST.
MODEL FORECAST SOUNDINGS ONCE THE LOW DEPARTS LEAVE PLENTY OF LOW
LEVEL MOISTURE AROUND. WHILE TEMPS WILL LIKELY HOLD TUESDAY NIGHT
AWAITING THE NEXT COLD FRONT, THERE MIGHT BE SOME FREEZING DRIZZLE
OR LIGHT FREEZING RAIN NORTHWEST WHERE TEMPERATURES WILL BE MARGINAL.
THE COLD FRONT SHOULD THEN MOVE THROUGH DURING THE DAY ON WEDNESDAY
WITH PTYPE MAINLY RAIN SHOWERS DUE TO THE LIGHT FORECAST PRECIP
INTENSITY AS WELL AS THE THERMAL STRUCTURE ALOFT. THERE MIGHT BE
SOME SNOW SHOWERS IN THE NORTHWESTERN PART OF OUR CWA. QPF AMOUNTS
SHOULD BE LIGHT AND ANY ADDITIONAL ACCUMS WE BELIEVE SHOULD BE
NEGLIGIBLE.
THEN A BRIEF QUITE INTERLUDE ON WEDNESDAY NIGHT AND THURSDAY BEFORE
THE NEXT COLD FRONT/LOW PRESSURE SYSTEM ASSOCIATED WITH SNOW COMES
OUR WAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL BE MOVING OFF THE COAST THURSDAY NIGHT AND AN
AREA OF LOW PRESSURE AND ITS ASSOCD COLD FRONT WILL APPROACH FROM
THE W. THESE FEATURES WILL BRING PRECIP TO THE AREA BEGINNING
THURSDAY NIGHT AND CONTINUING INTO FRIDAY MORNING. AT THIS TIME, IT
LOOKS LIKE IT WOULD BE PREDOMINANTLY SNOW, EVEN THOUGH THERE COULD
BE SOME PRECIP TYPE ISSUES IN SERN PORTIONS OF THE AREA. THERE IS
NOT A LOT OF MOISTURE WITH THIS SYSTEM AS IT MOVES FROM THE W, BUT
SOME OF THE GUID WANT TO DEVELOP SOME SORT OF COASTAL LOW AS IT
DEPARTS. EXACTLY WHERE THIS HAPPENS WILL HAVE A HUGE EFFECT ON THE
FCST. FOR NOW WILL INCREASE POPS A BIT AND SEE WHAT TRANSPIRES.
HIGH PRESSURE WILL BUILD IN BEHIND THE DEPARTING LOW AND BRING
ANOTHER ROUND OF COLD AND DRY WEATHER FOR LATER FRIDAY INTO NEXT
WEEKEND. THE 2 LATEST ECMWF RUNS HAVE KEPT A POTENTIAL STORM FOR
LATE IN THE WEEKEND WELL OFF THE COAST, WITH LITTLE IMPACT ON OUR
WX. IT BEARS WATCHING TO SEE IF THIS TREND CONTINUES. TEMPERATURES
LOOK TO BE WELL BELOW NORMAL THRU THE PD.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
AS THE SURFACE LOW TO OUR SOUTH MOVES UP THE EAST COAST TONIGHT,
CONDITIONS WILL LOWER. VFR SC CIGS THIS AFTERNOON WILL LOWER TO
MVFR EARLY TONIGHT AS SNOW SPREADS IN FROM THE SOUTH. CONDITIONS
THEN WILL QUICKLY LOWER TO IFR/LIFR AND CONTINUE THROUGH THE NIGHT
AND MUCH OF THE DAY TUESDAY. THE SNOW WILL CHANGE TO FREEZING RAIN
AND THEN TO ALL RAIN FROM SE TO NW LATE AT NIGHT INTO TUESDAY.
THE CHANGEOVER MAY NOT OCCUR IN OVER NORTHERN AND WESTERN AREAS
UNTIL MIDDAY TUESDAY. THE HIGH DEW POINTS AND SNOW COVER SHOULD
PRODUCE A GOOD DEAL OF FOG LATER TONIGHT AND TUESDAY. WINDS WILL BE
GENERALLY E TO NE AROUND 10 KTS FROM TONIGHT INTO TUE MORNING, THEN
BEGIN SWINGING AROUND TO THE N AND INCREASE TO 10 TO 15 KT.
OUTLOOK...
AS THE LOW PULLS AWAY TO OUR NE, CONDITIONS WILL GRADUALLY START TO
IMPROVE TUESDAY NIGHT AND WEDNESDAY, ALTHOUGH THERE COULD BE A FEW
LINGERING SHOWERS AS THE UPPER TROUGH CROSSES THE REGION. HIGH
PRESSURE WILL BRING A RETURN TO VFR FLYING CONDITIONS WEDNESDAY
NIGHT AND THURSDAY. ANOTHER LOWER PRESSURE SYSTEM AND ASSOCIATED
FRONTAL ZONE WILL BRING OUR NEXT BATCH OF INCLEMENT WEATHER AND
LOWER CONDITIONS LATE THURSDAY NIGHT INTO FRIDAY.
&&
.MARINE...
LOW PRESSURE DEVELOPING ALONG THE SOUTH ATLANTIC COAST WILL HEAD
NORTH TONIGHT AND CROSS OUR WATERS TUESDAY. THE LOW WILL THEN
CONTINUE NE, REACHING COASTAL NEW ENGLAND BY WEDNESDAY. WINDS AND
SEAS WILL BUILD TONIGHT. A SMALL CRAFT ADVISORY WILL BEGIN ON OUR
SOUTHERN OCEAN WATERS AND THE LOWER DELAWARE BAY AT 10 PM. IT
WILL BEGIN ON OUR NORTHERN WATERS AND ON THE UPPER DELAWARE BAY
AT 1 AM. THE ADVISORY WILL CONTINUE UNTIL 6 AM WEDNESDAY EXCEPT
ON THE UPPER DELAWARE BAY, WHERE IT WILL END AT MIDNIGHT TUESDAY
NIGHT. AS THE STORM PULLS AWAY FROM OUR AREA, CONDITIONS WILL LOWER
WEDNESDAY. HIGH PRESSURE WILL THEN MOVE IN AND KEEP CONDITIONS
RELATIVELY QUIET WEDNESDAY NIGHT INTO THURSDAY NIGHT. ANOTHER AREA
OF LOW PRESSURE, ALONG WITH IT'S ASSOCIATED FRONTAL ZONE WILL
CROSS OUR REGION LATE THURSDAY NIGHT AND FRIDAY. THE STORM IS
FORECAST TO INTENSIFY AS IT EXITS OUR AREA. THIS WILL TIGHTEN
THE PRESSURE GRADIENT FRIDAY INTO SATURDAY AND PROBABLY BRING
ANOTHER ROUND OF ADVISORY CONDITIONS.
&&
.TIDES/COASTAL FLOODING...
WITH TIDAL DEPARTURES CURRENTLY RUNNING 1/2 TO NEARLY 1 FT ABOVE
NORMAL AND THE HIGH ASTRONOMICAL TIDES DUE TO THE APPROACHING FULL
MOON, THERE COULD BE SOME MINOR TIDAL FLOODING AT THE HIGH TIDE
CYCLE TUESDAY MORNING. E TO NE WINDS WILL INCREASE TONIGHT AHEAD
OF THE APPROACHING STORM AND HELP PUSH DEPARTURES EVEN HIGHER.
OUR LOCAL COASTAL FLOOD PROGRAM IS GIVING US SPOTTY MINOR TIDAL
FLOODING. WITH THIS IN MIND, WILL ISSUE A COASTAL FLOOD ADVISORY
ALONG THE NJ AND DE OCEAN FRONT FROM 4 AM TO 9 AM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
TUESDAY FOR PAZ054-055-060>062.
WINTER WEATHER ADVISORY UNTIL NOON EST TUESDAY FOR PAZ067>069.
WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR PAZ070-071.
NJ...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
TUESDAY FOR NJZ001-007-008.
WINTER WEATHER ADVISORY UNTIL NOON EST TUESDAY FOR NJZ009-010.
WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR NJZ013-014-
020-021.
COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM EST TUESDAY FOR
NJZ012>014-020-022>027.
WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR NJZ012-
015>019.
DE...WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR DEZ002.
COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM EST TUESDAY FOR
DEZ003-004.
WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR MDZ015.
WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR MDZ008-012.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY
FOR ANZ450>452.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR ANZ431-453>455.
SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO MIDNIGHT EST TUESDAY
NIGHT FOR ANZ430.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI/HAYES
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 PM EST MON JAN 17 2011 NJZ001-007-008-PAZ054-055-060>062-182100- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 347 PM EST MON JAN 17 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. ANOTHER ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. NJZ009-010-PAZ067>069-182100- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- 347 PM EST MON JAN 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ANOTHER ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. NJZ026-027-182100- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 347 PM EST MON JAN 17 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. AN ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. NJZ013-014-020-182100- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN- 347 PM EST MON JAN 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. ANOTHER ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. DEZ001-MDZ008-012-NJZ015>019-PAZ070-071-182100- NEW CASTLE-CECIL-KENT MD-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 347 PM EST MON JAN 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ANOTHER ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. NJZ012-182100- MIDDLESEX- 347 PM EST MON JAN 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST TUESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. ANOTHER ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. DEZ003-004-NJZ022>025-182100- INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 347 PM EST MON JAN 17 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. AN ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. DEZ002-MDZ015-NJZ021-182100- KENT-QUEEN ANNES-CUMBERLAND- 347 PM EST MON JAN 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. AN ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL REPORTS APPRECIATED. MDZ019-020-182100- TALBOT-CAROLINE- 347 PM EST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ACCUMULATING SNOW IS POSSIBLE CENTERED AROUND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>452-182100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 347 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-453>455-182100- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 347 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-182100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 347 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO MIDNIGHT EST TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 277710, 277711.